Rivastigmine

Discussion in 'I have a partner with dementia' started by tuffydawn, May 16, 2018.

  1. tuffydawn

    tuffydawn Registered User

    Mar 30, 2015
    110
    nuerology consultant has suggested we try oh on
    Rivastigmine re dementia and parkinson at the moment oh is very gentle and passive but very confused has any one had any bad side effects with this drug please
     
  2. karaokePete

    karaokePete Volunteer Host

    Jul 23, 2017
    3,045
    Male
    N Ireland
    Have you tried a search for this medication. I put the name in the search box at the top of the page and it threw up a number of past comments. I hope this helps you.
     
  3. Diannie

    Diannie Registered User

    Jun 2, 2015
    149
    Hello tuffydawn. My husband was prescribed Rivastigmene tablets and later patches. Unfortunately from the start with the tablets he used to be violently sick 2 to 3 times a day. We persevered for several months as the vomiting eventually subsided. His Community Dementia Nurse advised the patches might be better as he had difficulty swallowing the tablets. He then over time became doubly incontinent which I thought was a progression of his Alzheimers. After investing in pull ups, pads and Kylie sheets we continued like this for a few more months. At her next visit the nurse wondered if the Rivastigmene was really helping and advised switching to Memantine. Within a week the incontinece cleared up. That was 3 months ago. He has been clear since. I can’t get over this was due to the medication. Having said that I realise it may not be like this for everyone and could probably give benefits. I just wished I had found out sooner because I felt Close to giving up.
     
  4. tuffydawn

    tuffydawn Registered User

    Mar 30, 2015
    110
    Hi hubby tried Memantine but made him very angry i am so unsure about introducing another drug as he is fit and well at moment and enjoys his food feel mean to give him something that might make him feel awful
     
  5. Life

    Life Registered User

    Oct 12, 2017
    27
    My OH is on rivastigmine tablets for Lewy Body. He has had no obvious side effects. From what I remember he started on a low dose which was built up over a few weeks.
     
  6. Izzy

    Izzy Volunteer Moderator

    Aug 31, 2003
    57,188
    Female
    Dundee
    My husband was on Rivastigmine for some time. We tried the patches first but no matter where I put them he managed to get them off. He then went on to tablets and had no bad reactions to them.
     
  7. clarice2

    clarice2 Registered User

    Mar 13, 2016
    17
    Greater Manchester
    My husband was on Galantamine when he went into hospital. I found a patch on his arm and was told that they had changed his medication to Rivastigmine.They thought this was better for Lewy body. He started to get anxious and depressed. I said I wanted him changed back to Galantamine and the staff agreed he was a lot worse. He improved when taken off these.
     
  8. Penfold62

    Penfold62 New member

    May 21, 2018
    2
    Hello,
    My mom was prescribed 1.5mg Rivastigmine twice a day in September. This was increased to 3mg in January and she will start on 4.5mg from next week, rising to 6mg after a month. Is 6mg the usual dosage?
     
  9. avut

    avut Registered User

    Jun 23, 2017
    1
    My husband is on rivastigmine with none of the side effects but when asked if they have helped by doctor its difficult to say because I av no idea what he would be like without them. He started on them followed by madopar for LBD.
     
  10. Manc70

    Manc70 Registered User

    May 30, 2018
    86
    Female
    S. Yorkshire
    Hi, my husband has been on Rivastigmine for about the last 3 months starting with 1.5mg for one month and then increasing to 3mg twice a day and from the beginning I thought it suited him well but has recently had a few dizzy spells, not sure whether it’s a side effect or not. He’s fairly newly diagnosed after what seems like an age of tests and investigations, he has good and bad days which I’m sure you have all experienced. All I can say is he seemed more alert and ‘awake’ when he started on it and I hope so much that it continues. I’m new on here and send you all my best wishes
     

Share This Page